Higher-order identities for balancing numbers

Takao Komatsu
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 26, 2020, Number 2, Pages 71—84
DOI: 10.7546/nntdm.2020.26.2.71-84
Download full paper: PDF, 186 Kb

Details

Authors and affiliations

Takao Komatsu
Department of Mathematics, School of Science, Zhejiang Sci-Tech University
Hangzhou 310018 China

Abstract

Let B_n be the n-th balancing number. In this paper, we give some explicit expressions of \sum_{l=0}^{2 r-3}(-1)^l\binom{2 r-3}{l}\sum_{j_1+\cdots+j_r=n-2 l\atop j_1,\dots,j_r\ge 1}B_{j_1}\cdots B_{j_r} and \sum_{j_1+\cdots+j_r=n\atop j_1,\dots,j_r\ge 1}B_{j_1}\cdots B_{j_r}. We also consider the convolution identities with binomial coefficients:\sum_{k_1+\cdots+k_r=n\atop k_1,\dots,k_r\ge 1}\binom{n}{k_1,\dots,k_r}B_{k_1}\cdots B_{k_r}.This type can be generalized, so that B_n is a special case of the number u_n, where u_n=a u_{n-1}+b u_{n-2} (n\ge 2) with u_0=0 and u_1=1.

Keywords

  • Convolutions
  • Balancing numbers

2010 Mathematics Subject Classification

  • Primary 11B39
  • Secondary 11B83, 05A15, 05A19

References

  1. Agoh, T. & Dilcher, K. (2007). Convolution identities and lacunary recurrences for Bernoulli numbers, J. Number Theory, 124, 105–122.
  2. Agoh, T. & Dilcher, K. (2009). Higher-order recurrences for Bernoulli numbers, J. Number Theory, 129, 1837–1847.
  3. Agoh, T. & Dilcher, K. (2014). Higher-order convolutions for Bernoulli and Euler
    polynomials, J. Math. Anal. Appl., 419, 1235–1247.
  4. Behera, A. & Panda, G. K. (1999). On the square roots of triangular numbers, Fibonacci Quart., 37, 98–105.
  5. Finkelstein, R. (1965). The house problem, Amer. Math. Monthly, 72, 1082–1088.
  6. Komatsu, T. (2015). Higher-order convolution identities for Cauchy numbers of the second kind, Proc. Jangjeon Math. Soc., 18, 369–383.
  7. Komatsu, T. (2016). Higher-order convolution identities for Cauchy numbers, Tokyo J. Math., 39, 15 pages.
  8. Komatsu, T., Masakova, Z. & Pelantova, E. (2014). Higher-order identities for Fibonacci numbers, Fibonacci Quart., 52 (5), 150–163.
  9. Komatsu, T. & Szalay, L. (2014). Balancing with binomial coefficients, Intern. J. Number Theory, 10, 1729–1742.
  10. Komatsu, T. & Simsek, Y. (2016). Third and higher order convolution identities for Cauchy numbers, Filomat, 30, 1053–1060.
  11. Liptai, K. (2004). Fibonacci Balancing numbers, Fibonacci Quart., 42, 330–340.
  12. Liptai, K., Luca, F., Pintér, A. & Szalay, L. (2009). Generalized balancing numbers, Indag. Math. (N.S.), 20, 87–100.
  13. Panda, G. K. (2009). Some fascinating properties of balancing numbers, In: Proc. of Eleventh Internat. Conference on Fibonacci Numbers and Their Applications, Cong. Numerantium, 194, 185–189.
  14. Patel, B. K. & Ray, P. K. (2016). The period, rank and order of the sequence of balancing numbers modulo m, Math. Rep. (Bucur.), 18 (3), Article No.9..

Related papers

Cite this paper

Komatsu, T. (2020). Higher-order identities for balancing numbers. Notes on Number Theory and Discrete Mathematics, 26 (2), 71-84, doi: 10.7546/nntdm.2020.26.2.71-84.

Comments are closed.